Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 83, NWS Tallahassee, FL

July 11, 2000Jefferson County, Madison County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 11, 2000, 4:46 PM EDT for Jefferson County, Madison County, Florida. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 11, 2000, 4:46 PM EDT (20:46 UTC)
Expired
Jul 11, 2000, 5:45 PM EDT
In force
59 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Jefferson County, FL, Madison County, FL

The radar

The Moody AFB radar (KVAX), 69 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2000-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 574 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2000-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
574 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
1372 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 112047
SVRTLH
FLC065-079-112145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
446 PM EDT TUE JUL 11 2000

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN JEFFERSON COUNTY IN FLORIDA
  MADISON COUNTY IN FLORIDA

* UNTIL 545 PM EDT

* AT 446 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL 8 MILES WEST OF SPRAY...OR     
  ABOUT 21 MILES SOUTHWEST OF QUITMAN GEORGIA...MOVING               
  EAST-NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DENNET...SPRAY BY 450 PM EDT
  ASHVILLE...BAILEY BY 455 PM EDT
  MAYSLAND BY 500 PM EDT
  HAMBURG...HOPEWELL BY 505 PM EDT
  MADISON BY 515 PM EDT

THE MAIN THREAT FROM THIS STORM IS LARGE HAIL.


LAT...LON 3061 8378 3043 8374 3034 8332 3063 8331

GOULD
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:50 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jul 11, 2:50 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
250 PM EDT TUE JUL 11 2000

LOCAL RADARS VERY ACTIVE AT THIS TIME. MOST THUNDERSTORMS DEVELOPING
ALONG AND SOUTH OF A WEAK SURFACE BOUNDARY THAT EXTENDS THROUGH THE
CAROLINA'S SOUTHWEST TO NEAR PENSACOLA AT 17Z. THUNDERSTORMS ALSO
FORMED ALONG SEA BREEZE THAT MOVED INLAND OVER THE PANHANDLE AND
ALONG OUTFLOW BOUNDARIES FORM THIS MORNINGS CONVECTION. CURRENTLY NO
SEVERE WEATHER WITH THESE STORMS...MAINLY VERY HEAVY DOWNPOURS AND
FREQUENT LIGHTNING. THE TEMPERATURE REACHED 98 DEGREES EARLIER AT
TLH AND ALONG WITH A DEW POINT OF 73 PRODUCED A HEAT INDEX OF 110
DEGREES.

MODELS IN VERY GOOD AGREEMENT IN THE UPPER LEVEL PATTERN SHOWING THE
HIGH RETROGRADING AND CENTERING OVER THE FOUR CORNER STATES BY 12Z
THURS WITH THE LONG WAVE TROF CONTINUING TO DIG DOWN THE U.S. EAST
COAST. FLOW ALOFT WILL BE NORTHWEST AND WILL HAVE TO WATCH FOR
IMPULSES RIDING DOWN OVER THE TOP OF THE RIDGE AND INTO MY CWA. THE
AVN IS THE MOST AGGRESSIVE IN SHOWING A RELATIVELY STRONG VORT MAX
ACROSS THE CWA WEDNESDAY NIGHT INTO THURSDAY AFTERNOON ALONG WITH
DIVERGENT FLOW. THE NGM AND ETA DO NOT PICK UP ON THIS AND ONLY SHOW
WEAK IMPULSES THROUGH THE 48 HOUR PERIOD. ALL MODELS SHOW ATMOSPHERE
BECOMING MORE MOIST (PWAT >2.0 INCHES) AND INCREASINGLY UNSTABLE
(UNMODIFIED CAPE GENERALLY > 3000 J/KG) THROUGH THE SHORT TERM
PERIOD.

AT THE SURFACE...THE EAST TO WEST ORIENTED HIGH PRESSURE RIDGE FROM
THE ATLANTIC ACROSS THE GULF WILL SLOWLY SLIP TO THE SOUTH AS A COLD
FRONT/STATIONARY FRONT CURRENTLY ACROSS THE MID ATLANTIC STATES
WESTWARD INTO THE CENTRAL PLAINS DROPS SOUTH INTO THE SOUTHEAST
STATES BY 12Z THURSDAY. THE AVN AND ETA SIMILAR IN DEVELOPING A
CLOSED LOW ALONG THE FRONT OVER CENTRAL/EAST CENTRAL GEORGIA WITH
THE NGM SHOWING A MUCH BROADER LOW PATTERN STRETCHING FROM EAST
TENNESSEE TO EAST OF THE SAVANNAH AREA. THIS LOW IS FORECAST BY THE
AVN AND ETA TO BE NEAR SOUTHEAST GEORGIA THURSDAY EVENING DRAGGING
THE COLD FRONT INTO CWA BY LATE THURSDAY OR FRIDAY MORNING.

FORECAST:
LOOKING AT SEA BREEZE CLIMATOLOGY...THE MEAN 1000-500MB FLOW WOULD
FAVOR REGIME 8 (N-NW < 10 KTS) WEDNESDAY AND REGIME 9 (N-NW >10 KTS)
THURSDAY. THIS ALONG WITH THE ABOVE MENTIONED SCENARIO WILL PROVIDE
A WET PATTERN ACROSS THE REGION THROUGH THE REMAINDER OF THE WEEK.
FWC AND FAN POPS IN BETTER AGREEMENT THROUGH WEDNESDAY NIGHT WITH
THE FAN NUMBERS A BIT HIGHER THURSDAY DUE TO ITS SOLUTION OF SENDING
A STRONGER VORT OVER THE FA DURING THIS TIME. POP DISTRIBUTION OVER
THE CWA WILL BE RELATIVELY UNIFORM THROUGH THURSDAY AS WILL STAY IN
THE CHANCE/GOOD CHANCE RANGE DURING THE DAY TIME HOURS WITH
CHANCE/SLIGHT CHANCE IN THE "EVENINGS". FWC/FAN TEMPS IN VERY GOOD
AGREEMENT WITH MID 90S INLAND (NEAR 90 COAST) AND LOWER TO MID 70S
INLAND...UPPER 70S NEAR THE COAST. ALSO...HEAT INDICES ONCE AGAIN
LOOK TO BE IN THE 105 TO 110 RANGE WEDNESDAY WILL HIGHLIGHT IN ZONES.

MARINE: WILL SPLIT THE NEAR SHORE FROM THE OFFSHORE AND WILL
GENERALLY SEE WEST TO SOUTHWEST 15 KNOTS OR LESS WITH SEAS 4 FEET OR
LESS OVER THE COASTAL WATERS THROUGH THE PERIOD.

FIRE WEATHER: NO HIGHLIGHTS...RH'S TOO HIGH.

PRELIMINARY NUMBERS:

TLH  074/096 073/096  3524
PFN  078/091 078/091  3424
DHN  074/096 075/094  3424
ABY  075/096 075/094  3524
VLD  074/096 074/095  3524
:
.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

BARRY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 3:54 PM EDTSevere Thunderstorm WarningTAEHolmes36 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.